Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 28, NWS St. Louis, MO

March 25, 2023Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 25, 2023, 5:07 PM CDT for Lewis County, Missouri. It took effect at Mar 25, 2023, 7:00 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2023, 5:07 PM CDT (22:07 UTC)
In effect from
Mar 25, 2023, 7:00 PM CDT
Expired
Mar 26, 2023, 9:22 PM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

039 
WGUS43 KLSX 252207
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
507 PM CDT Sat Mar 25 2023

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  North Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-271015-
/O.NEW.KLSX.FL.W.0028.230326T0000Z-230328T1125Z/
/EWNM7.1.ER.230326T0000Z.230326T1200Z.230327T0524Z.NO/
507 PM CDT Sat Mar 25 2023

...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...North Fabius River near Ewing.

* WHEN...Until Tuesday morning.

* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.

* ADDITIONAL DETAILS...
  - At 4:30 PM CDT Saturday the stage was 10.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 13.3 feet tomorrow morning. It
    will then fall below flood stage early Monday morning.
  - Flood stage is 11.0 feet.


&&

                    Fld   Observed  Forecasts (7:00 am)
Location            Stg    Stage    Sun   Mon   Tue   Wed   Thu

North Fabius River
  Ewing             11.0    10.3    13.3  9.9   8.0   6.9   6.0


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

Jaja
3 follow-up statements
854 
WGUS83 KLSX 260113
FLSLSX

Flood Statement
National Weather Service St Louis MO
813 PM CDT Sat Mar 25 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  North Fabius River near Ewing.

...The Flood Warning is extended for the following rivers in 
Missouri...

  Middle Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-271315-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-230328T1124Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0524Z.NO/
813 PM CDT Sat Mar 25 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...North Fabius River near Ewing.

* WHEN...Until Tuesday morning.

* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Saturday the stage was 11.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Saturday was 11.9 feet.
  - Forecast...The river is expected to rise to a crest of 13.6
    feet tomorrow morning. It will then fall below flood stage
    early Monday morning.
  - Flood stage is 11.0 feet.


&&

                    Fld   Observed  Forecasts (7:00 am)
Location            Stg    Stage    Mon   Tue   Wed   Thu   Fri

North Fabius River
  Ewing             11.0    11.9    9.9   8.0   6.9   6.0   5.5


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

MOC111-271315-
/O.EXT.KLSX.FL.W.0027.230326T0445Z-230328T0730Z/
/EWMM7.1.ER.230326T0445Z.230326T1200Z.230327T0130Z.NO/
813 PM CDT Sat Mar 25 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY TUESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Fabius River near Ewing.

* WHEN...From this evening to early Tuesday morning.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Saturday the stage was 11.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 13.0 feet tomorrow morning.
    It will then fall below flood stage tomorrow evening.
  - Flood stage is 12.0 feet.


&&

                     Fld   Observed  Forecasts (7:00 am)
Location             Stg    Stage    Mon   Tue   Wed   Thu   Fri

Middle Fabius River
  Ewing              12.0    11.3    10.1  6.9   5.4   4.6   4.1


&&

LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$

Jaja
214 
WGUS83 KLSX 261437
FLSLSX

Flood Statement
National Weather Service St Louis MO
937 AM CDT Sun Mar 26 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  North Fabius River near Ewing.

  Middle Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-280245-
/O.CON.KLSX.FL.W.0028.000000T0000Z-230328T1124Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0524Z.NO/
937 AM CDT Sun Mar 26 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...North Fabius River near Ewing.

* WHEN...Until Tuesday morning.

* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Sunday the stage was 13.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM CDT Sunday was 13.2 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 4.8 feet
    Sunday morning.
  - Flood stage is 11.0 feet.


&&

                    Fld   Observed  Forecasts (7:00 am)
Location            Stg    Stage    Mon   Tue   Wed   Thu   Fri

North Fabius River
  Ewing             11.0    13.1    9.9   7.9   6.7   5.9   5.5


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

MOC111-280245-
/O.CON.KLSX.FL.W.0027.000000T0000Z-230328T1621Z/
/EWMM7.1.ER.230326T0248Z.230326T1800Z.230327T1021Z.NO/
937 AM CDT Sun Mar 26 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Middle Fabius River near Ewing.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 15.7 feet, Right bank overflows upstream of bridge 
  near the gage.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Sunday the stage was 14.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM CDT Sunday was 14.1 feet.
  - Forecast...The river is expected to rise to a crest of 14.1
    feet this afternoon. It will then fall below flood stage late
    tonight.
  - Flood stage is 12.0 feet.


&&

                     Fld   Observed  Forecasts (7:00 am)
Location             Stg    Stage    Mon   Tue   Wed   Thu   Fri

Middle Fabius River
  Ewing              12.0    14.1    11.7  6.3   5.1   4.6   4.1


&&

LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$

MRB
076 
WGUS83 KLSX 270222
FLSLSX

Flood Statement
National Weather Service St Louis MO
922 PM CDT Sun Mar 26 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  North Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC111-270330-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-230327T0222Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0021Z.NO/
922 PM CDT Sun Mar 26 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North Fabius River near Ewing.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Sunday the stage was 10.6 feet.
  - Forecast...The river is expected to fall to 4.6 feet Sunday
    evening.


&&

                    Fld   Observed  Forecasts (7:00 am)
Location            Stg    Stage    Tue   Wed   Thu   Fri   Sat

North Fabius River
  Ewing             11.0    10.6    7.6   6.7   5.9   5.5   5.1


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

MG/MRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:27 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 25, 2:27 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
227 PM CDT Sat Mar 25 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 222 PM CDT Sat Mar 25 2023

This mornings upper low has lifted into the Great Lakes leaving
behind just a CU field across the area this afternoon.  Water vapor
imagery is showing another weak shortwave trough that is moving
eastward that the NAM/RAP show will move east northeast across
Iowa/northern Illinois tonight. This system is still on track to
bring a chance of light rain to areas mainly along and north of
I-70 tonight into early Sunday. As the shortwave moves off to the
east, the attendant cold front will move southeast across the CWA
on Sunday. A second shortwave will move northeast into Missouri
and Illinois by late Sunday into Sunday night bringing another
chance of rain. Frontogenesis north of the front and low level
moisture convergence will place best chance for rain over
southeast Missouri into southwest Illinois.

Temperatures will warm up into the lower-mid 60s from St. Louis and
point south and east ahead of the cold front tomorrow.  Lows
tomorrow night will drop back into the 30s with cold air advection
behind the front.

Britt

.LONG TERM...  (Monday through Next Saturday)
Issued at 222 PM CDT Sat Mar 25 2023

Ensemble means of the GFS, ECMWF, and CMC are in general agreement
that the upper pattern will start out as quasi-zonal flow across the
central CONUS before the pattern begins to amplify by midweek.  It
still looks like there will be a chance of rain Monday night into
early Tuesday as a weak shortwave moves quickly east through the
area in the upper flow.  Then we are still looking at dry weather on
Wednesday as a ridge begins to build over the area in response to an
upper low moving into the southwest CONUS.   Will keep the chance
for rain late week as the upper low and attendant front moves across
the area. While there are disparities in the operational model
solutions on when the trough and the front will move across the
area, cluster analysis currently favors Friday at this time. Have
kept likely PoPs Thursday night when there will likely be strong
moisture transport/convergence associated with the the low level
jet and then also on Friday ahead of the front. There will also be
a chance of thunderstorms in the warm sector which is supported
by model CAPEs and NBM chances.

Temperatures will likely be below normal Monday and Tuesday as 850mb
temperatures will be around 0C.  Lows on Tuesday night may still get
down below freezing in some areas.  Warmer air will get drawn up
ahead of the system late in the week allowing temperatures to climb
back above normal on Thursday and Friday. This is depicted well
in the ensemble temperature plots.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1236 PM CDT Sat Mar 25 2023

Mainly dry and VFR conditions are expected through the period.
Main exception will be early on when some high MVFR ceilings will
affect the St. Louis metro terminals the first 1-2 hours. Westerly
winds that may gust up to 20 knots this afternoon will become
light and variable by 00Z before increasing out of the south early
on Sunday and then turning out of the west by late morning and
becoming gusty again.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 25, 2:45 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
245 PM CDT Sat Mar 25 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
245 PM CDT Sat Mar 25 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms across the area on Sunday night
and then again Thursday night through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Britt

In the hours before

Local storm report, Mar 25, 4:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       FARMINGTON              37.78N 90.42W
03/25/2023  E5.50 INCH       ST. FRANCOIS       MO   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL. PICTURE
            OF RAIN GAGE INCLUDED.

&&

LSJ
Local storm report, Mar 25, 4:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       FREDERICKTOWN           37.56N 90.30W
03/25/2023  E4.80 INCH       MADISON            MO   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL.

&&

LSJ
Local storm report, Mar 25, 4:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HEAVY RAIN       1 NE PACIFIC            38.48N 90.74W
03/25/2023  E4.00 INCH       FRANKLIN           MO   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL.

&&

LSJ
Local storm report, Mar 25, 4:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 SE BELLEVILLE         38.51N 89.98W
03/25/2023  E3.38 INCH       ST. CLAIR          IL   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL.

&&

LSJ
Local storm report, Mar 25, 4:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 NNW BELLEVILLE        38.54N 90.01W
03/25/2023  E3.40 INCH       ST. CLAIR          IL   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL.

&&

LSJ
Local storm report, Mar 25, 4:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SAT MAR 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HEAVY RAIN       1 N DARDENNE PRAIRIE    38.77N 90.74W
03/25/2023  E2.50 INCH       ST. CHARLES        MO   PUBLIC

            VIA FACEBOOK: STORM TOTAL RAINFALL.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:24 AM CDTRiver Flood WarningLSXOsage7 hr
Mar 25, 9:46 AM CDTRiver Flood WarningLSXLewis48 hr

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.